Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Banach spaces on which nontrivial Saks spaces exist


Author: Iwo Labuda
Journal: Proc. Amer. Math. Soc. 61 (1976), 290-294
MSC: Primary 46A15; Secondary 46B05
MathSciNet review: 0433184
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary and sufficient condition for a Banach space to have on itself a nontrivial Saks space is given.


References [Enhancements On Off] (What's this?)

  • [1] A. Alexiewicz and W. Orlicz, On summability of double sequences. I, II, Ann. Polon. Math. 2(1955), 170-181; ibid 6(1959), 171-180. MR18, 205; 21 #6488. MR 0080184 (18:205h)
  • [2] -, Consistency theorems for Banach space analogues of Toeplitzian methods of summability, Studia Math. 18(1959), 199-210. MR21 #7382. MR 0108667 (21:7382)
  • [3] G. Bennett and N. J. Kalton, Addendum to ``$ FK$-spaces containing $ {c_0}$", Duke Math. J. 39(1972), 819-821. MR47 #2312. MR 0313758 (47:2312)
  • [4] I. Labuda, Continuity of operators on Saks spaces, Studia Math. 51(1974), 11-21. MR 0348486 (50:984)
  • [5] I. Labuda and W. Orlicz, Some remarks on Saks spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 22(1974), 909-914. MR 0399791 (53:3633)
  • [6] W. Matuszewska and W. Orlicz, On a class of Saks spaces, Bull. Acad. Polon. Sci. Cl. III 5(1957), 611-614. MR19, 564. MR 0088691 (19:564d)
  • [7] W. Orlicz, Linear operations in Saks spaces. I, II, Studia Math. 11(1950), 237-272; ibid. 15(1955), 1-25. MR 12, 418; 17, 511. MR 0038556 (12:418b)
  • [8] W. Orlicz and V. Ptak, Some remarks on Saks spaces, Studia Math. 16(1957), 56-68. MR20 #1198. MR 0094686 (20:1198)
  • [9] W. Orlicz, On the continuity of linear operations in Saks spaces with an application to the theory of summability, Studia Math. 16(1957), 69-73. MR20 #1135. MR 0094622 (20:1135)
  • [10] -, Contribution to the theory of Saks spaces, Fund. Math. 44(1957), 270-294. MR22 #4938. MR 0114111 (22:4938)
  • [11] -, Funktionalanalysis und allgemeine Theorie der linearen Transformationen, Colloq. sur la théorie des suites (Bruxelles, 1957), Centre Belge de Recherches Mathématiques, Librairie Gauthier-Villars, Paris, 1958, pp. 131-147. MR21 #1469. MR 0102680 (21:1469)
  • [12] -, On the summability of bounded sequences by continuous methods, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 6(1958), 549-556. MR21 #1470. MR 0102681 (21:1470)
  • [13] A. Persson, Summation methods on locally compact spaces, Thesis, University of Lund, 1965. MR 0204909 (34:4744)
  • [14] H. P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37(1970), 13-36. MR42 #5015. MR 0270122 (42:5015)
  • [15] J. J. Sember, Variational $ FK$ spaces and two-norm convergence, Math. Z. 119(1971), 153-159. MR43 #6627. MR 0280908 (43:6627)
  • [16] A. Wilansky, Topics in functional analysis, Lecture Notes in Math., no. 45, Springer-Verlag, Berlin and New York, 1967. MR36 #6901. MR 0223854 (36:6901)
  • [17] I. Labuda, On the existence of non-trivial Saks sets and continuity of linear mappings acting on them, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 23 (1975), 885-890. MR 0390700 (52:11523)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A15, 46B05

Retrieve articles in all journals with MSC: 46A15, 46B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1976-0433184-6
PII: S 0002-9939(1976)0433184-6
Keywords: Banach space, Saks space, linear mapping on a Saks space, two-norm space, summability theory
Article copyright: © Copyright 1976 American Mathematical Society